MAUDE Adverse Event Report: COVIDIEN PROTACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN PROTACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 174006
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic, the user tried to fire it eight times, no staples came out.The other one, the staples seem to have simply fallen out.There was no patient injury.
 
Additional Manufacturer Narrative
D10 concomitant products 174006- 174006 protack 5mm disp in - lot# p5e1007.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the timing was disrupted.A tack was protruding from the tip of the device.A visual inspection of the instrument revealed that the timing was disrupted, and the tack and spring were protruding from the tip of the device.The spring weld was acceptable.It was reported that no staples came out.The reported issue was not used as intended.The most likely cause could not be established from the information available.The malformed tacks or spring may occur when the timing is disrupted and the tack dose not disengage from the instrument and pulled from the tissue at the same time, stretching the tack and/or spring.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not use the instrument on tissue(s) which cannot be inspected visually for hemostasis.A minimum of 4 mm tissue thickness is required when applying the helical fastener over underlying bone, vessels, or viscera.This device should not be used in tissues that have a direct anatomic relationship to major vascular structures.This would include the deployment of helical fasteners in the diaphragm in the vicinity of the pericardium, aorta or inferior vena cava during diaphragmatic hernia repair.Do not use in ischemic or necrotic tissue.Replication of the timing condition is caused by an instrument that has been exposed to excessive force while applying helixes to a surface.If a helix is fired over improper surfaces it can provoke the exertion of excessive force to the handle causing the unit to disrupt the timing and to a possible jam.Also (disengaged spring) states; do not apply excessive force when firing the instrument, as the instrument may jam.If a helical fastener becomes jammed, rotate the instrument counterclockwise.Applying e xcessive pressure against the nose of the instrument may stall and/or jam the instrument.To fire the instrument, simultaneously press the instrument nose against the tissue, mesh or patch and squeeze the handle completely; this sets the instrument for the next firing.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PROTACK
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24355206
Report Number2647580-2026-00391
Device Sequence Number13233529
Product Code GCJ
UDI-Device Identifier10884521070400
UDI-Public(01)10884521070400(17)300731(10)P5H1069
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K090470
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number174006
Device Catalogue Number174006
Device Lot NumberP5H1069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexFemale